Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 10, 2021, 11:21 PM CDT for McCurtain County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 11, 2021, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2816 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
002
WWUS84 KSHV 110421
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sat Jul 10 2021
ARZ050-051-OKZ077-110515-
Howard AR-Sevier AR-McCurtain OK-
1121 PM CDT Sat Jul 10 2021
...SPECIAL WEATHER STATEMENT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kiowa to Tuskahoma to 9 miles west of
Octavia to Mountain Fork to 11 miles north of Opal to 11 miles east
of Muddy Creek WMA to 6 miles southwest of Perryville. Movement was
southeast at 30 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Dierks, Umpire, Gillham, Athens, Plunketville, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Muddy Fork, Burg,
Bethel, Ringold and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
3435 9394 3419 9392 3418 9382 3414 9382
3411 9396 3408 9438 3412 9481 3418 9515
3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0421Z 322DEG 28KT 3474 9592 3462 9528 3451 9486 3461
9442 3470 9402 3473 9346 3493 9288
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 10:26 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 10, 10:26 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1026 PM CDT Sat Jul 10 2021 .SHORT TERM.../Tonight/ The very isolated convection associated with a weaker seabreeze this afternoon has diminished with the loss of heating, although sct convection has just recently developed across portions of extreme NE TX/SW AR ahead of an MCS that continues to shift S across Cntrl and Ern OK. This is occurring along an area of slightly stronger low level SWrly flow of 20-25kts, well ahead of the large upper trough sinking SE into Cntrl/NE OK into Ern KS/NW MO. Moderate SBCape of 2000-2500 J/Kg persists across this area ahead of the approaching MCS, with the stronger low level flow yielding adequate convergence to maintain storm organization as this complex sinks into McCurtain County OK, extreme NE TX/adjacent sections of SW AR by/shortly after midnight. The overall radar trends as well as sfc ob reports suggest that the overall storm intensities have weakened compared to earlier this evening, as wind gusts have ranged between 30-45+ mph, with this trend expected to continue through the overnight hours as this complex eventually decays as the low level storm convergence weakens once winds veer more W late. Still can't rule out an isolated severe storm though across SE OK and the Nrn sections of SW AR, before this threat diminishes late. PW's remain near 2" across the Nrn zones, with observations upstream across Ern OK recording 1-2+ inches of rain in a short period of time. For the zone update, have maintained high pops (categorical and likely) for areas N of I-20, while also maintaining heavy rainfall and svr wording through 09Z across SE OK/Nrn sections of SW AR. Did lower min temps a tad across SE OK/adjacent sections of SW AR to reflect the strong cold pool continuing to surge S into SE OK attm. Did not make many changes elsewhere given the higher dewpoints in place, and the expectation of low clouds developing late. Did take out heavy rainfall and severe mention Sunday morning as any threat appears isolated attm, but should ramp up during the afternoon wherever the convective outflow stalls out and helps focus renewed development with diurnal heating/destabilization, once the additional shortwave energy rotating SE around the trough is able to enhance large scale forcing. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 659 PM CDT Sat Jul 10 2021/ AVIATION... VFR conditions will continue this evening through the first half of the overnight hours (after 06Z), before MVFR cigs begin to develop after 06Z over portions of Lower E TX/NCntrl LA and spread NNE across E TX/N LA. This will come out ahead of a MCS that will progress SE across Ern/SE OK and Wrn AR, that will enter the region around or shortly after 06Z. This convection should gradually weaken as it shifts SE into extreme NE TX/SW AR after 07-08Z, possibly affecting the TXK terminal around/after 09Z before diminishing as it approaches ELD and TYR/GGG. Have inserted VCSH for these terminals for a few hours by/after 12Z, before diurnal heating contributes to sct/numerous convection developing across much of E TX/extreme Srn AR/N LA for the afternoon. Assuming the lead gust front/outflow bndry does not surge to the I-20 corridor of E TX/N LA and disrupt the low cig development, MVFR cigs are expected here through much of the morning, before returning to VFR by late morning/afternoon. However, once the convection redevelops, MVFR cigs, locally gusty winds, and reduced vsbys are possible in/near the convection. S winds 6-11kts tonight will become SSW 8-12kts with higher gusts after 15Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 85 68 91 / 20 70 70 60 MLU 76 86 71 89 / 10 70 80 70 DEQ 70 85 65 90 / 80 80 20 30 TXK 75 83 67 90 / 80 90 40 40 ELD 72 83 67 90 / 60 80 70 50 TYR 76 85 70 90 / 20 70 60 40 GGG 76 85 69 90 / 20 70 70 50 LFK 76 91 73 91 / 10 60 60 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 10, 2:07 PM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 207 PM CDT Sat Jul 10 2021 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-111915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 207 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms should dissipate later this afternoon into early this evening but will likely become more scattered to numerous in nature late tonight. After midnight, some thunderstorms may be severe north of the I-30 corridor. These storms may be capable of producing damaging winds and locally heavy rainfall through sunrise. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The possibility remains throughout the day Sunday for strong to severe thunderstorms across the Four State area, capable of producing damaging winds and locally heavy rainfall mainly during the morning hours. No further organized severe weather is anticipated for the rest of next week, but gusty winds and locally heavy rainfall are possible in stronger pop-up afternoon thunderstorms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153- 165>167-111915- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 207 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms should dissipate quickly later this afternoon into the evening. Overnight, some additional development may be possible after midnight ahead of an approaching cool front approaching the Interstate 30 Corridor of Northeast Texas, into Southwest Arkansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Throughout the day Sunday, the possibility exists for strong to severe thunderstorms across the Four State area, capable of producing damaging winds and locally heavy rainfall. No further organized severe weather is anticipated for the rest of next week, but gusty winds and locally heavy rainfall are possible in stronger pop-up afternoon thunderstorms. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 26
In the hours before
Special weather statement, Jul 10, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1121 PM CDT Sat Jul 10 2021
ARZ050-051-OKZ077-110515-
Howard AR-Sevier AR-McCurtain OK-
1121 PM CDT Sat Jul 10 2021
...SPECIAL WEATHER STATEMENT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kiowa to Tuskahoma to 9 miles west of
Octavia to Mountain Fork to 11 miles north of Opal to 11 miles east
of Muddy Creek WMA to 6 miles southwest of Perryville. Movement was
southeast at 30 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Dierks, Umpire, Gillham, Athens, Plunketville, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Muddy Fork, Burg,
Bethel, Ringold and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3451 9446 3419 9447 3419 9425 3436 9425
3435 9394 3419 9392 3418 9382 3414 9382
3411 9396 3408 9438 3412 9481 3418 9515
3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 0421Z 322DEG 28KT 3474 9592 3462 9528 3451 9486 3461
9442 3470 9402 3473 9346 3493 9288
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:45 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 60 min |
| Jul 11, 2:45 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Franklin, Morris, Titus | 45 min |
| Jul 11, 3:11 AM CDT | Special Weather Statement | SHV | Red River | 49 min |
| Jul 11, 3:31 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Morris, Titus, Wood | 44 min |
| Jul 11, 3:37 AM CDT | Special Weather Statement | SHV | Bowie, Cass, Marion | 38 min |
| Jul 11, 4:16 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 44 min |
| Jul 11, 5:26 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Panola | 49 min |
| Jul 11, 2:54 AM CDT | Special Weather Statement | SHV | Union | 51 min |
| Jul 11, 6:15 PM CDT | Special Weather Statement | SHV | Caddo | 45 min |
| Jul 11, 12:09 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 51 min |
| Jul 11, 1:05 AM CDT | Special Weather Statement | SHV | Hempstead, Howard, Little River, Sevier | 40 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.